Alert archive / Vermont / Flash Flood Warnings in 2008

Flash Flood Warning 15, NWS Burlington, VT

August 7, 2008Caledonia County, Orange County, Washington County, Vermont

NWS Burlington, VT issued this flash flood warning at Aug 7, 2008, 2:30 PM EDT for Caledonia County, Orange County, Washington County, Vermont. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 2:30 PM EDT (18:30 UTC)
Expired
Aug 7, 2008, 8:30 PM EDT
In force
6 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Caledonia County, VT, Orange County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 92 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 3:30 PM EDTFLASH FLOODWilliamstown, VTWATER OVER ROUTE 14 NEAR THE INTERSECTION OF CHELSEA ROAD IN WILLIAMSTOWN.
Aug 7, 3:45 PM EDTFLASH FLOOD4 N Chelsea, VTWATER OVER ROUTE 110 NEAR THE CHELSEA/WASHINGTON TOWN LINE. ROAD IS IMPASSABLE AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 071830
FFWBTV
VTC005-017-023-080030-
/O.NEW.KBTV.FF.W.0015.080807T1830Z-080808T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
230 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN ORANGE COUNTY IN CENTRAL VERMONT
  SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT
  SOUTHWESTERN CALEDONIA COUNTY IN NORTHEAST VERMONT

* UNTIL 830 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STATIONARY THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER 
  NORTHERN ORANGE COUNTY. THIS WILL LIKELY LEAD TO FLASH FLOODING 
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
  NORTHFIELD FALLS...WILLIAMSTOWN...WASHINGTON...WAITS RIVER...SOUTH
  BARRE...ORANGE...NORTHFIELD...NEWBURY...GROTON...BROOKFIELD...
  BARRE...BARNET...RICKER STATE PARK...TOPSHAM AND EAST ORANGE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

LAT...LON 4399 7210 4397 7210 4392 7266 4417 7268
      4431 7204 4425 7205 4422 7203 4422 7204
      4418 7205 4413 7203 4411 7204 4409 7202

$$

JMG
1 follow-up statement
000 
WGUS71 KBTV 071931
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
331 PM EDT THU AUG 7 2008

VTC005-017-023-080030-
/O.CON.KBTV.FF.W.0015.000000T0000Z-080808T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALEDONIA VT-WASHINGTON VT-ORANGE VT-
331 PM EDT THU AUG 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
NORTHERN ORANGE...SOUTH CENTRAL WASHINGTON AND SOUTHWESTERN CALEDONIA
COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL 
ACROSS THE CENTRAL AND NORTHERN PORTIONS OF ORANGE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BROOKFIELD...AINSWORTH STATE PARK...CHELSEA...SOUTH WASHINGTON...AND 
CORINTH CORNERS.

THIS IS A PARTICULARLY DANGEROUS SITUATION EXCESSIVE RUNOFF FROM 
THESE STORMS IS LIKELY CAUSING SIGNIFICANT FLASH FLOODING OF SMALL
CREEKS AND STREAMS...AND LOCAL ROADS IN NORTHERN ORANGE COUNTY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. PLEASE 
STAY TUNED TO LATER STATEMENTS ON THIS WEATHER SITUATION.

LAT...LON 4399 7210 4397 7210 4392 7266 4417 7268
      4431 7204 4425 7205 4422 7203 4422 7204
      4418 7205 4413 7203 4411 7204 4409 7202

$$

JMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:58 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 7, 1:58 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT THU AUG 7 2008

.SYNOPSIS...
UNSETTLED RAINY PERIOD WILL CONTINUE FOR THE NORTH COUNTRY INTO
THE UPCOMING WEEKEND. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL
MEANDER OVER SOUTHERN QUEBEC TODAY AND ON INTO THE WEEKEND...WHICH
WILL ALLOW PRECIPITATION TO CONTINUE OVER THE AREA. RAIN WILL
TAPER OFF FOR MUCH OF THE AREA BY SUNDAY...BUT A SURFACE FRONT MAY
SET UP OVER NORTHERN AREAS BY LATE SUNDAY INTO MONDAY. ANOTHER LOW
MAY MOVE OVER THE REGION BY MIDWEEK NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 158 PM EDT THURSDAY...QUICK ADDL UPDATE TO ISSUE FLASH FLOOD
WATCH FOR MUCH OF THE AREA TO RUN THROUGH 00Z FRIDAY BASED OFF
CURRENT SITUATION OF SLOW MOVING CELLS...AND ADDL CONVECTION/RAFL
EXPECTED OVERNIGHT AND ESP INTO FRIDAY. AS UPPER LOW PROGRESSES
SLOWLY EASTWARD...INCREASING DIFFLUENCE COMBINED WITH VERY LIGHT LOW
TO MID LVL WIND FIELDS WILL LIKELY ALLOW CONVECTION TO MOVE VERY
SLOWLY WITH LOCALLY EXCESSIVE RAFL TOTALS POSSIBLE THROUGH FRIDAY.

PREVIOUS NEAR TERM DISC...
AS OF 1032 AM EDT THURSDAY...QUICK AND MINOR UPDATE THIS
MORNING...MAINLY TO REFLECT LATEST TRENDS IN SKY COVER/TEMPS...AND
TO INTRODUCE SMALL HAIL POSSIBILITY IN GRIDS WITH ANY STRONGER CORES
TODAY. LATEST POINT/ACARS/BUFKIT SOUNDINGS SHOWING BNDRY LYR ALREADY
BECOMING UNSTABLE ACROSS THE REGION THIS MORNING...AND WITH DIGGING
UPPER TROUGH IN SC CANADA AND APPROACHING SHORTWAVE FROM WESTERN
NEW YORK...LITTLE INHIBITION FOR AFTERNOON CONVECTION AGAIN TODAY.
MID LVL LAPSE RATES A BIT WEAKER ACROSS THE NORTH THAN AREAS
SOUTH...NONETHELESS THESE SHOULD STEEPEN LATER TODAY WITH FALLING
HEIGHTS/COOLING TEMPS ALOFT. SAVING GRACE IS THAT ACTIVITY SHOULD
BE SOMEWHAT MORE SCATTERED THAN YESTERDAY...THOUGH WILL MAINTAIN
LOCALLY HEAVY RAFL WORDING AS CELLS WILL LIKELY MOVE FAIRLY SLOWLY
(LESS THAN 25 MPH).  WITH FAIRLY LOW WBZ HEIGHTS LESS THAN 9
KFT...STRONGER CORES WILL ALSO HAVE THE ABILITY TO PRODUCE SOME
SMALL HAIL. WITH LIGHT WINDS AND LACK OF STRONGER ADVECTIVE
PROCESSES...MAX TEMPS WILL BE GOVERNED MORE STRONGLY BY DEGREE OF
CLOUD COVER THAN ELEVATION...AND THUS WILL BE FAIRLY UNIFORM...FROM
67 TO 74 MOST AREAS.

PREVIOUS DISC FOR TONIGHT FROM 349 AM EDT THU...
AS UPPER TROUGH DIGS SOUTHWARD TNGT...SYSTEM WILL TAP INTO ATLANTIC
MOISTURE AS SOUTHERLY FLOW INCREASES. THIS AGAIN WILL INCR THE
POTENTIAL FOR FLOODING ISSUES FOR ENTIRE CWA...BUT BASED ON THE
TRACK OF UPPER LOW AS IT DIGS SOUTH...BEST CHANCES RIGHT NOW WILL BE
FROM THE CVLY EASTWARD. ALL AREAS OVER CWA WILL BE PRONE TO SOME
FLOODING ACTIVITY DO TO PREVIOUS DAYS RAINFALL RECEIVED. NEXT SHIFT
WILL HAVE TO EVALUATE FOR POSSIBLE FLOOD WATCH FOR LATE TNGT OR ON
FRIDAY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 349 AM EDT THURSDAY...UPPER TROUGH OVER THE CWA ON FRIDAY
AND WILL SHOW INCR IN POPS FOR AREA-WIDE AS SYSTEM SLOW TO MV OUT
OF AREA. BUFKIT SUGGESTING ANY TS THAT MAY FORM FRIDAY MAY HAVE
BEST POTENTIAL FOR FLOODING FOR THE CWA DO TO LACK OF WINDS TO
QUICKLY MV ANY STORMS. WINDS NEARLY UNIFORM UP TO 25KFT. MDL QPF
FOR GD PORTION OF THE CWA COULD REACH 1-3 INCHES AND WITH AREAS
ALREADY RAIN-SOAKED...THIS COULD BE MAJOR ISSUE. WILL ADJUST POPS
BY FRIDAY NGT INTO SAT MORN FROM SOUTH TO N AS UPPER TROUGH BEGINS
TO LIFT OUT OF AREA. WRAP AROUND SHOWERS WILL CONTINUE TO REACH
INTO THE CWA FOR MUCH OF SATURDAY...ESPECIALLY NORTHERN ZONES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 349 AM EDT THURSDAY...BUILDING SFC RIDGE WILL PLAY KEY ROLE
FOR MUCH OF THE EXTENDED INTO WEDNESDAY. PREVIOUS RUNS HAVE
SHIFTED TIMING OF RIDGE. THIS WILL CURRENTLY ALLOW SOME DRYING
DURING MIDWEEK FOR GD PORTION OF THE CWA. POTENTIAL FOR STATIONARY
BOUNDARY TO SET UP ALONG THE CANADIAN BORDER BY MONDAY IF RIDGE
SETS UP TO OUR SOUTH. THIS WILL PLACE GREATEST CHANCE FOR
CONTINUING LGT RW AND POSSIBLE TRW OVER NORTHERN ZONES. THIS FRNT
WOULD PUSH THRU REGION BY TUESDAY AS ANOTHER SFC RIDGE BUILDS OUT
OF CANADA. PREVIOUS RUNS WOULD HAVE BROUGHT A SFC LOW UP ALONG
FRNT FOR ANOTHER ROUND OF GD STEADY RAINFALL WEDNESDAY...BUT NOW
AS SHIFTED SOUTH. WILL JUST KEEP SL CHANCE IN FOR NOW FOR RW/TRW
MON-WED AS NEXT RUNS COULD SHIFT SYSTEM TO BE SLOWER AND ALLOW SFC
LOW TO COME UP OVER THE REGION. HAVE ADJUSTED TEMPS DOWN SOME TO
ACCOMMODATE CLDS AND RIDGE APPROACHING FROM THE N.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THROUGH 12Z FRIDAY...FOG IS BEGINNING TO DECREASE IN AREAL
COVERAGE AND THE TREND THROUGH 14Z WILL BE FOR CONDITIONS TO
BECOME VFR. AFTER 16Z...EXPECT SHOWERS AND ISOLATED THUNDERSTORMS
TO DEVELOP ACROSS THE AREA RESULTING IN MVFR CONDITIONS. HEAVY
DOWNPOURS CAN BE EXPECTED WITH ANY OF THE STRONGER STORMS. THE
THREAT FOR PRECIPITATION WILL CONTINUE AFTER 00Z...BUT SHOULD BE
SCATTERED IN NATURE. THIS WILL HOWEVER RESULT IN MVFR CONDITIONS
AT TIMES THROUGH THE OVERNIGHT HOURS.

12Z FRIDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL BE MOVING
ACROSS THE AREA THROUGH THIS PERIOD. FRIDAY SHOULD SEE THE MOST
CLOUDS AND PRECIPITATION RESULTING IN MVFR/IFR CONDITIONS. ON
SATURDAY AND SUNDAY THERE WILL BE VFR PERIODS...BUT AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL RESULT IN MVFR CONDITIONS.
SOME DRYING TO TAKE PLACE ON MONDAY WHICH WILL BEGIN TO DIMINISH
THE SHOWER THREAT AND KEEP CONDITIONS MAINLY IN THE VFR CATEGORY.

&&

.HYDROLOGY...
|* ADD DISCUSSION HERE. *|

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR VTZ002>012-
     016>019.
NY...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR NYZ028>031-034-
     035.

&&

SYNOPSIS...JN
NEAR TERM...JMG
SHORT TERM...JN
LONG TERM...JN
AVIATION...EVENSON
HYDROLOGY...
Hazardous weather outlook, Aug 7, 2:01 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
201 PM EDT THU AUG 7 2008

NYZ028>031-034-035-VTZ002>012-016>019-081815-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
201 PM EDT THU AUG 7 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO FRIDAY.

NYZ026-027-087-VTZ001-081815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
GRAND ISLE-
201 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT THE GRAND ISLE COUNTY VERMONT AND THE SAINT LAWRENCE VALLEY
OF NEW YORK THROUGH TONIGHT. LOCALIZED HEAVY RAINFALL IS POSSIBLE DURING
THIS TIME FRAME

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH SUNDAY BEFORE A RETURN TO DRY WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

JMG

In the hours before

Special weather statement, Aug 7, 11:15 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1115 AM EDT THU AUG 7 2008

NYZ028-035-VTZ001-005-071615-
WESTERN CHITTENDEN-EASTERN ESSEX-EASTERN CLINTON-GRAND ISLE-
INCLUDING...BURLINGTON...SOUTH BURLINGTON AND WINOOSKI
1115 AM EDT THU AUG 7 2008

AT 1106 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PORT KENT...MOVING SOUTHEAST AT 7 MPH.

THE THUNDERSTORM WILL BE NEAR COLCHESTER POINT BY 1150 AM AND NEAR
MALLETTS BAY BY 1220 PM.

THIS STORM WILL BE CROSSING CENTRAL LAKE CHAMPLAIN BETWEEN 1120 AM
AND NOON TODAY AND BOATERS SHOULD KEEP A CLOSE EYE TO THE SKY. IN
ADDITION...THIS STORM WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD
TO WATER OR GROUND LIGHTNING STRIKES...ALONG WITH SMALL HAIL AND
BRIEF GUSTY WINDS.

TABER
Special weather statement, Aug 7, 1:02 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
102 PM EDT THU AUG 7 2008

NYZ035-VTZ005-009-017-018-071800-
EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN
ADDISON-EASTERN ESSEX-
INCLUDING...WILLSBORO
102 PM EDT THU AUG 7 2008

AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ESSEX...MOVING EAST AT 7 MPH.

THE THUNDERSTORM WILL BE 5 MILES NORTH OF KINGSLAND BAY STATE PARK BY
120 PM...NEAR CHARLOTTE BY 130 PM...NEAR MT. PHILO STATE PARK...7
MILES NORTH OF FERRISBURG BY 140 PM...NEAR HINESBURG AND MONKTON BY
200 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.
Special weather statement, Aug 7, 1:11 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
111 PM EDT THU AUG 7 2008

VTZ005-006-008-017-071815-
LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-
INCLUDING...BOLTON...ELMORE STATE PARK...EXIT 10 I89...EXIT 11 I89...
JERICHO...JERICHO CENTER...LITTLE RIVER STATE PARK...MIDDLESEX
CENTER...MOSCOW...MOUNT WORCESTER...NORTH DUXBURY...NORTH
WILLISTON...PUTNAMVILLE...SMUGGLERS NOTCH...STOWE...UNDERHILL...
UNDERHILL CENTER...UNDERHILL STATE PARK...WATERBURY...WATERBURY
CENTER AND WEST BOLTON
111 PM EDT THU AUG 7 2008

AT 106 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WEST BOLTON...MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR UNDERHILL STATE PARK...7 MILES NORTH OF
BOLTON BY 130 PM...NEAR STOWE...7 MILES NORTH OF WATERBURY BY 210 PM
AND NEAR WATERBURY CENTER BY 220 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.
Local storm report, Aug 7, 2:08 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
208 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             BRIDPORT                43.98N 73.32W
08/07/2008  E1.00 INCH       ADDISON            VT   POST OFFICE

&&

BROOKET
Local storm report, Aug 7, 2:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
218 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             2 N CHELSEA             44.02N 72.45W
08/07/2008  E0.88 INCH       ORANGE             VT   POST OFFICE

            HAIL DAMAGING SOME CARS ALONG ROUTE 110 NEAR CHELSEA.

&&

BROOKET

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:43 PM EDTAreal Flood AdvisoryBTVWindsor3 hr
Aug 7, 1:17 PM EDTAreal Flood AdvisoryBTVCaledonia, Orange, Washington3 hr
Aug 7, 1:24 PM EDTFlash Flood WarningBTVWindsor3 hr
Aug 7, 1:38 PM EDTSevere Thunderstorm WarningBTVOrange, Windsor67 min
Aug 7, 1:46 PM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more32 hr
Aug 7, 1:47 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland58 min
Aug 7, 2:13 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden62 min
Aug 7, 2:49 PM EDTAreal Flood AdvisoryBTVAddison, Chittenden3 hr
Aug 7, 3:09 PM EDTFlash Flood WarningBTVCaledonia, Essex, Washington3 hr
Aug 7, 3:57 PM EDTSevere Thunderstorm WarningBTVOrange63 min
Aug 7, 5:07 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille53 min
Aug 7, 6:08 PM EDTSevere Thunderstorm WarningBTVFranklin, Lamoille, Orleans67 min
Aug 7, 6:16 PM EDTFlash Flood WarningBTVOrange, Windsor4 hr

Nearby

Flash Flood Warnings in Vermont, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.